Louisiana, 2006Damaging Wind in Louisiana, September 23, 2006
September 23, 2006 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 23, 2:50 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 23, 2:50 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SAT SEP 23 2006
.DISCUSSION...
FRONT CURRENTLY ACROSS CWA...NEAR A TXK-TYR LINE. BROKEN LINE OF
STORMS ALONG FRONT AT THIS TIME MOVING EAST WITH ANOTHER LINE OF
TSTMS DEVELOPING AHEAD OF THIS LINE IN DEEP EAST TEXAS. SEVERE TSTM
WATCH CURRENTLY IN EFFECT ALONG AND AHEAD OF FRONT UNTIL 8 PM THIS
EVENING. THE WATCH DOES NOT INCLUDE SOUTHEAST COUNTIES BUT EXPECT
ONE WILL BE ISSUED LATER THIS EVENING AS STORMS MOVE EAST. WENT
WITH LIKELY OR HIGHER POPS AHEAD OF FRONT...BUT WITH BROKEN
LINE... PARTS OF EAST TEXAS MAY GET MISSED IF STORMS DO NOT FILL
IN SOON. WILL KEEP SOME POPS INTO SUNDAY...GENERALLY EAST OF A
LFK-SHV-ELD LINE. BY SUNDAY EVENING DRY AND COOLER AIR SHOULD WORK
INTO ALL OF CWA.
MODELS SEEM TO BE IN FAIRLY GOOD AGREEMENT WITH TIMING OF FRONT.
HOWEVER NAM GENERATES SIGNIFICANTLY MORE LIFT OVER CWA...THUS
MORE QPF AND IT CONTINUES IT THROUGH MOST OF THE NIGHT. GFS LOOK MORE
REASONABLE...AT LEAST OVER CWA WITH LOWER QPF AND LESS LIFT...
ENDING PCPN SOONER.
DRY AND COOL WEATHER EXPECTED BEHIND FRONT. SOUTHERLY WINDS
RETURN TUESDAY...WITH ANOTHER QUICK WARM UP WEDNESDAY. ANOTHER
FRONT WILL CROSS AREA THURSDAY...BRINGING NEXT CHANCE OF PCPN.
&&
.AVIATION...
INTENSE TSTM ACTIVITY JUST AHEAD OF COLD FRONT...ALONG AND JUST
SOUTH OF INTERSTATE 30. STRONGEST STORM OVER SW AR DROPPING AN
OUTFLOW BOUNDARY ALONG THE LA BORDER AND INTO EXTREME NE TX.
THIS MAY BE A REGION FOR SUDDEN REDEVELOPMENT. ISOLATED THUNDERSTORMS
IN WARM SECTOR GRADUALLY INTENSIFYING...ESPECIALLY JUST WEST OF
TOLEDO BEND. CLOUDS APPEAR TO SCATTER OUT BEHIND FRONT QUICKER THAN
ORIGINALLY THOUGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 81 57 82 / 70 20 10 0
MLU 67 79 55 81 / 80 40 10 0
DEQ 58 77 50 79 / 40 10 10 0
TXK 61 79 54 81 / 60 10 10 0
ELD 62 80 54 80 / 70 20 10 0
TYR 62 80 57 81 / 60 10 10 0
GGG 64 81 56 81 / 60 20 10 0
LFK 68 83 58 83 / 80 20 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/07
Hazardous weather outlook, Sep 23, 11:04 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT SAT SEP 23 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1204 PM CDT SAT SEP 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING
EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH
CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL
STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS
INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE
REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE
AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN
TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO
PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY
RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF
EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL
BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A
MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY.
SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY
RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING
WINDS...AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
14
In the hours before
Local storm report, Sep 23, 2:53 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 6 S HOPE 33.58N 93.59W
09/23/2006 M0.88 INCH HEMPSTEAD AR LAW ENFORCEMENT
OCCURED AT INTERSECTION OF CO RD 8 AND HWY 29
&&
POThunderstorm Wind, Grant
- When
- September 23, 4:40 PM CST
- Where
- Grant County, 10 mi NW of Colfax
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.617, -92.833
Power lines were downed. Power out in Wayland and the St. Maurice areas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, September 23, 20061 death · 1 event
- Flash Flood in Arkansas, September 23, 20061 death · 1 event
- Flood in Missouri, September 23 to 24, 2006$18 million · 1 event
- Flash Flood in Missouri, September 23, 2006$5.5 million · 1 event
- Flash Flood in Kentucky, September 23, 2006$800,000 · 1 event
- Hail and Damaging Winds in Tennessee, September 23, 2006$151,000 · 65 kt wind · 21 events
- Flash Flood in Missouri, September 23, 2006$250,000 · 1 event
- Hail and Damaging Wind in Texas, September 23, 2006$200,000 · 1 in hail · 2 events
- Tornadoes and Damaging Winds in Michigan, September 23, 2006$155,000 · F0 · 4 events
- Damaging Wind in Kentucky, September 23, 20061 injured · $100,000 · 65 kt wind · 1 event
- Tornado in Kentucky, September 23, 2006$40,000 · F1 · 1 event
- Flash Flood in Missouri, September 23, 2006$110,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5531456.